MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a5: ethnicity: unknown/ not provided.Asku.Section b3: date of event: unknown, not provided.Best estimate of date of event is between mar 4, 2024 and aug 12, 2024.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pre-loaded toric intraocular lens (iol) was implanted in the patient's left eye back in (b)(6) 2024, but it has failed.Both the surgeon and the patient feel that perhaps the iol itself was defective from the start.It was stated that when suspect iol was implanted the iol was noted to be slow to open upon insertion.The haptics were stuck to optic also, post-op week 1, it was noted that the patient had an unexplained blurry vision.But there was no physical defects noted on the iol, it was well centered.Nevertheless, the patient had an iol exchange about 5 mons.Post-implant.This was replaced with a dib00 iol.There was no incision enlargement, no vitrectomy, no sutures done.It was stated that the replacement iol helped address the visual concerns of the patient.There was no patient post-op injury.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: aug.28, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection of the received lens reveal that it was cut in half and coated in viscoelastic residue.The lens was cleaned, presenting with no issues that would have contributed to the complaint event.The complaint issue "haptic stuck to optic" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon review it was noted that the report of "blurry vision" although coded in the initial report submitted, was inadvertently not mentioned in the "investigation summary" of the product investigation submitted in the supplemental mdr.This 2nd supplemental mdr is submitted to correct the report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20141414
Report Number3012236936-2024-000234
Device Sequence Number20682213
Product Code MJP
UDI-Device Identifier05050474746565
UDI-Public(01)05050474746565(17)260727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2026
Device Model NumberDIU150
Device Catalogue NumberDIU150U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/06/2024
09/21/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/16/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight57 KG
Patient RaceWhite